Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 13, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at May 20, 2009, 3:44 AM CDT for 27 counties in Nebraska; 5 counties in Iowa. It took effect at May 20, 2009, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2009, 3:44 AM CDT (08:44 UTC)
- In effect from
- May 20, 2009, 10:00 AM CDT
- Expired
- May 20, 2009, 7:50 PM CDT
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
All 32 counties
Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 35 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3310 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 200844 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 344 AM CDT WED MAY 20 2009 ...VERY WINDY AGAIN TODAY... .STRONG SOUTH WINDS WILL DEVELOP AGAIN TODAY AHEAD OF A COLD FRONT THAT IS SLATED TO MOVE INTO EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AND THURSDAY. IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>090-201645- /O.NEW.KOAX.WI.Y.0013.090520T1500Z-090521T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH 344 AM CDT WED MAY 20 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TODAY INTO EARLY EVENING. THE WINDS WILL BEGIN TO DECREASE TO BELOW 30 MPH FOR PARTS OF NORTHEAST NEBRASKA BY LATE AFTERNOON AND ACROSS THE REST OF THE ADVISORY AREA BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
3 follow-up statements
000 WWUS73 KOAX 201624 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1124 AM CDT WED MAY 20 2009 IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>090-210030- /O.CON.KOAX.WI.Y.0013.000000T0000Z-090521T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH 1124 AM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON AND INTO EARLY EVENING. THE WINDS WILL BEGIN TO DECREASE TO BELOW 30 MPH FOR PARTS OF NORTHEAST NEBRASKA BY LATE AFTERNOON AND ACROSS THE REST OF THE ADVISORY AREA BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GRIFFIS
000 WWUS73 KOAX 202051 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 351 PM CDT WED MAY 20 2009 NEZ011-016-202200- /O.CAN.KOAX.WI.Y.0013.000000T0000Z-090521T0100Z/ KNOX-ANTELOPE- INCLUDING THE CITIES OF...BLOOMFIELD...NELIGH 351 PM CDT WED MAY 20 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELED THE WIND ADVISORY. SOUTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING TOWARD MIDNIGHT. WIND ADVISORY CRITERIA OF SUSTAINED WINDS OF 30 MPH ARE NO LONGER EXPECTED AND THUS THE ADVISORY HAS BEEN CANCELED. $$ IAZ043-055-056-069-079-NEZ012-015-017-018-030>034-042>045-050>053- 065>068-078-088>090-210100- /O.CON.KOAX.WI.Y.0013.000000T0000Z-090521T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-CEDAR-THURSTON-PIERCE- WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...HARTINGTON...PENDER...PIERCE... WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH 351 PM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO EARLY EVENING. THE WINDS WILL BEGIN TO DECREASE TO BELOW 30 MPH FOR PARTS OF NORTHEAST NEBRASKA BY LATE AFTERNOON AND ACROSS THE REST OF THE ADVISORY AREA BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KOAX 210050 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 750 PM CDT WED MAY 20 2009 ...GUSTY SOUTH WINDS GRADUALLY DIMINISHING... .WITH THE SETTING SUN AND THE APPROACH OF A WEAK COLD FRONT...THE STRONG SOUTH WINDS OF WEDNESDAY AFTERNOON AND EARLY EVENING WILL DIMINISH INTO THE 10 TO 25 MPH RANGE. IAZ043-055-056-069-079-NEZ012-015-017-018-030>034-042>045-050>053- 065>068-078-088>090-210200- /O.CAN.KOAX.WI.Y.0013.000000T0000Z-090521T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-CEDAR-THURSTON-PIERCE- WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...HARTINGTON...PENDER...PIERCE... WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH 750 PM CDT WED MAY 20 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. THE SOUTH WINDS HAVE DIED DOWN INTO THE 20 TO 30 MPH RANGE...AND WILL CONTINUE TO DECREASE SOME DURING THE EVENING. EXPECT SOUTH WINDS OF 10 TO 25 MPH FOR MOST OF THE MID TO LATE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 19, 2:37 PM CDT, 13 hours 7 minutes earlier.
Area forecast discussion, May 19, 2:37 PM CDT, 13 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
237 PM CDT TUE MAY 19 2009
.DISCUSSION...
WATER VAPOR IMAGERY THIS AFTERNOON SHOWING BROAD UPPER LEVEL RIDGE
ENCOMPASSING THE CONUS WITH UPSTREAM UPPER LEVEL LOW PRESSURE COMING
ASHORE OVER THE PACIFIC NW. AT THE SFC...STRONG BAROCLINIC ZONE/LOW
PRESSURE TROF EXTENDED FROM SRN MN TO ERN WY. LARGE TEMP GRADIENT
OBSERVED WITH MID 60S JUST NORTH OF THE BNDRY...AND LOW 90S SOUTH OF
IT. FOR TONIGHT...HAVE OPTED TO NOT EXTEND THE WIND ADVISORY INTO THE
EVENING HOURS AND LET IT EXPIRE AS SCHEDULED AT 8PM. WINDS THOUGH
SHOULD REMAIN RATHER GUSTY OVERNIGHT AND PROBABLY APPROACH ADV
CRITERIA WEDNESDAY AFTN. MODELS PERSIST ADVERTISING THE NRN STREAM
SYSTEM QUICKLY MOVING ALONG THE US/CANADIAN BORDER RESULTING IN THE
NRN PLAINS SFC LOW EJECTING THRU THE DAKOTAS EARLY WEDNESDAY AND
DRAGGING ATTENDANT COLD FRONT SWD INTO THE CNTRL PLAINS WED EVENING
AND EVENTUALLY STALLING OUT THRU FRIDAY AFTN. FORTUNATELY INSTABILITY
PARAMETERS REMAIN RELATIVELY WEAK DURING THIS TIME...SO THREAT FOR
SEVERE STORMS NOT LOOKING TOO LIKELY.
OTHERWISE LITTLE CHANGE MADE IN THE MEDIUM RANGE PERIODS DUE TO
CONSISTENT MODEL CONSENSUS THAT NEAR ZONAL FLOW ALOFT WILL CONTRIBUTE
TO STALLING A FRONTAL BOUNDARY INVOF THE CWA DAYS 4-7. PROGGED UPPER
SUPPORT VIA PASSING IMPULSES CONTINUES TO BE RELATIVELY WEAK...WITH
FORCING MAINLY DUE TO UPGLIDE. DIFFICULT THIS FAR OUT TO PIN DOWN
WAVERING BNDRY THUS WILL OPTED FOR BLANKETING CWA WITH SMALL POPS.
INSTABILITY PARAMETERS NOT TOO IMPRESSIVE SO WILL MENTION ISOLD TSRA
AS WELL.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK FORECAST VALID THROUGH 20/18Z.
VFR CONDS EXPECTED THRU THE PERIOD WITH CLR SKIES EXPECTED AT ALL
TAF SITES. MAIN CONCERN WL BE STRONG GUSTY S WINDS AT ALL TAF
LOCATIONS THRU THE PERIOD. WL CONT TO LEAVE IN GUSTS THRU THE NIGHT
AS THE SURFACE PRESSURE GRADIENT CONTS TO BE STRONG. THIS WL LIMIT
THE POTENTIAL FOR LO LVL WND SHEAR BUT WL HAVE TO MONITORED THRU THE
EVNG.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY TILL 8 PM CDT THIS EVENING FOR
NEZ011-012-015>018-030>034-042>044-050.
IA...WIND ADVISORY TILL 8 PM CDT THIS EVENING FOR
IAZ043.
&&
DEE/BOUSTEADHazardous weather outlook, May 19, 8:14 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 814 PM CDT TUE MAY 19 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201515- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 814 PM CDT TUE MAY 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY GUSTY SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AGAIN ON WEDNESDAY...WITH THE POTENTIAL FOR WIND GUSTS UP TO 40 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT ACROSS PARTS OF NORTHEAST TO EAST CENTRAL NEBRASKA AS WELL AS IN WESTERN IOWA. WIDESPREAD OR SIGNIFICANT SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE CHANCE FOR THUNDERSTORMS CONTINUES SATURDAY THROUGH MONDAY FOR PARTS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. MAYES
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Iowa, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.